MAUDE Adverse Event Report: ENDOLOGIX AFX2; BIFURCATED STENT GRAFT

ENDOLOGIX AFX2; BIFURCATED STENT GRAFT
Model Number BEA22-90/I16-30
Medical Device Problem Codes Adverse Event Without Identified Device or Use Problem (2993); Lack of Effect (4065)
Health Effect - Clinical Code Clinical Endoleak (4843)
Date of Event 11/15/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The devices involved in this event will not be returned for evaluation and remain implanted in the patient.Patient medical records and imaging studies will be requested for further evaluation by a clinical specialist.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.Device iteration is afx2.H3 other text : device remains implanted.
 
Event or Problem Description
The patient underwent endovascular aneurysm repair on (b)(6) 2020.Reportedly, prior to implant, the aneurysm sac measured at 5mm.An afx2 bifurcated stent graft and an afx vela suprarenal were implanted.On (b)(6) 2023, it was identified that the aneurysm diameter had enlarged to 60mm due to a type ii endoleak.Coil embolization of the inferior mesenteric artery embolization was performed on (b)(6) 2023 to treat the type ii endoleak.The final patient status was not provided.It was reported that on (b)(6) 2024, reintervention was performed to treat an indeterminate endoleak with the implant of an additional afx vela suprarenal.The intraoperative angiography was unable to identify the type of the endoleak.The endoleak was observed at the bottom of the first segment from the proximal edge of the initially implanted afx vela suprarenal; however, the type could not be determined.Final angiography post balloon touch-up showed that the endoleak had disappeared; therefore, the procedure was completed.The patient was discharged on (b)(6) 2024,.
 
Event or Problem Description
The patient underwent endovascular aneurysm repair on (b)(6) 2020.Reportedly, prior to implant, the aneurysm sac measured at 5mm.An afx2 bifurcated stent graft and an afx vela suprarenal were implanted.On (b)(6) 2023, it was identified that the aneurysm diameter had enlarged to 60mm due to a type ii endoleak.Coil embolization of the inferior mesenteric artery embolization was performed on (b)(6) 2023 to treat the type ii endoleak.The final patient status was not provided.It was reported that on (b)(6) 2024, reintervention was performed to treat an indeterminate endoleak with the implant of an additional afx vela suprarenal.The intraoperative angiography was unable to identify the type of the endoleak.The endoleak was observed at the bottom of the first segment from the proximal edge of the initially implanted afx vela suprarenal; however, the type could not be determined.Final angiography post balloon touch-up showed that the endoleak had disappeared; therefore, the procedure was completed.The patient was discharged on (b)(6) 2024.Clinical assessment determine that the indeterminate endoleak was a type ii endoleak.Type ii endoleaks are anatomy-related events and are not caused or contributed by the device.A complaint is not warranted since there is no alleged deficiency related to the identity, quality, durability, reliability, safety, effectiveness, or performance of the device.
 
Additional Manufacturer Narrative
The reported adverse event/incident was investigated in alignment with endologix operating procedures and work instructions.Where possible, it is endologix practice to make at least three good faith efforts to retrieve a reported adverse event/incident related device as well as medical records and medical imaging.An evaluation of the manufacturing record was completed.A review of the part number/lot number combination needed for device identification shows the device to have been properly manufactured and released in accordance with the device master record.Endologix could not perform an evaluation of the device as the device remains implanted in the patient.A clinical evaluation of the adverse event/incident was completed.An examination of medical records and/or medical imaging received by endologix shows the indeterminate endoleak, determined to be a type ii endoleak of the lumbar artery, complaint is confirmed.The additional endovascular procedure complaint is unconfirmed.This is moderately consistent with the reported adverse event/incident.The complaint is anatomy related.Procedure related harms for this complaint could not be determined.The final patient status was reported as having the procedure completed and discharged to home on november 21, 2024.No additional investigation of this reported adverse event/incident is planned.However, should additional information relevant to the investigation outcome become available, a follow-up report will be submitted.Endologix will continue to monitor this and similar adverse events/incidents.Corrections: b5: describe event or problem - additional.G3: awareness date ¿ updated.H6: medical device problem codes ¿ remove 4065.H6: investigation finding codes - remove code 3233.H6: investigation conclusion codes - remove code 11.

Brand Name
AFX2
Common Device Name
BIFURCATED STENT GRAFT
Manufacturer (Section D)
ENDOLOGIX
2 musick
irvine CA 92618
Manufacturer (Section G)
ENDOLOGIX
2 musick
,
irvine CA 92618
Manufacturer Contact
gary kirchgater
2 musick
,
irvine, CA 92618
8009832284
MDR Report Key20903685
Report Number3011063223-2024-00175
Device Sequence Number5006079
Product Code MIH
UDI-Device Identifier00818009015136
UDI-Public(01)00818009015136(17)230325
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P040002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Distributor
Initial Reporter Occupation Physician
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 11/27/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/25/2023
Device Model NumberBEA22-90/I16-30
Device Lot Number2343154-002
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/27/2024
Supplement Date Received by Manufacturer01/09/2025
Initial Report FDA Received Date12/11/2024
Supplement Report FDA Received Date01/10/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/24/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AFX VELA SUPRARENAL (LN 2336305-006); COILS
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale